Medication after ablation surgery

Hi, I had ablation surgery almost 3 weeks ago. No AFib after about 5 days. I am on xarelto 20 mg., I have sores in my mouth, a chiped tooth, upset stomach and reflex wake me up every night. Low energy. I don' think I can make it a mouth on this stuff, let alone the recommended three mouth. Has any one just stoped taking this anti coagulate and been fine? Before surgery I only had to be on aspirin.

Thank you, Carol

7 Replies

oldestnewest
  • Is it worth going back to your GP and getting your anti coagulant changed if this one does not suit. I am taking the same as you but, touch wood, no effects. Some drugs react in different ways with different people.

  • Hi Carol. I'm the same drug with no effect. Hey there were 3 new drugs that were put out at the same time. I know Pradaxa is one of them I'm not sure of the other. Beck suggested trying another I thought the same. Try Pradaxa my brother is on this one with no affect. It could work for you. Good luck. Let's know how you go.

    Rob xx

  • I have the impression that stomach and reflex problems are not unusual at first, and that some people are prescribed something such as Gaviscon to deal with these in the first weeks: search on here (box in top right-hand corner) and see your doctor.

    B vitamins should help the mouth ulcers which often seem to get worse before they get better, so they may be about to disappear. Alternatively, a good multi-vitamin-and-mineral from a health food shop will help as the vitamins all work best together.

    Meanwhile eat as healthily as possible in order to help your body recover itself from the onslaught of the ablation and related aneasthetic etc.

    In other words, it may not be the xarelto which is causing the problems.

  • Take L-Lysine for mouth sores and try to stay away from acidic foods. Discuss with your GP if a switch to Eliquis 5mg every 12 hours might be better for you. I have been on Eliquis for six months with no side effects. I think Eliquis was the last one of these type drugs that has been brought out.

  • Reflux is most likely the result of the ablation upsetting the vagus nerve so I doubt that changing drugs will alter than one bit. It should settled down in a few weeks. You need to discuss with your GP something for the reflux but whatever you do DO NOT stop the anticoagulant. This would be very foolish indeed and aspirin is less use than a chocolate fire-guard where AF is concerned.(Removed from recommended list in June 2014 by NICE.) I am guessing the chipped tooth and sores may be a result of intubation during the procedure so please don't blame everything on xarelto.

  • The reflux can cause mouth ulcers. I'm in US and dental hygienist if you can get rx for peridex it helps soothe the ulcers. Just apply with a q-tip or your dentist can apply cervitec plus. These will help with ulcers. I was given protonix and carafate as prevention after my ablation along with eliquis(apixaban for anticoagulation. I was kept on eliquis for 4 months to make sure I was AFIB free and CHADS score of 0.

  • I'm on same dose as you, six weeks post ablation and with no obvious side effects. Are you sure they're caused by the drug? I was more worried about the Amiodarone which I stopped taking two weeks ago. Please don't stop taking it until advised to do so.

You may also like...